Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 243, NWS Jackson, MS

April 18, 20085 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 18, 2008, 6:25 PM CDT for 5 counties in Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2008, 6:25 PM CDT (23:25 UTC)
Expired
Apr 18, 2008, 7:30 PM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 61 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 182324
SVRJAN
MSC025-087-103-105-159-190030-
/O.NEW.KJAN.SV.W.0243.080418T2325Z-080419T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT FRI APR 18 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  EASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
  SOUTHERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BETHEDEN...OR 12 MILES
  NORTHEAST OF LOUISVILLE...AND MOVING NORTHEAST AT 46 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OKTOC BY 635 PM CDT...
  SESSUMS AND 6 MILES NORTHWEST OF CRAWFORD BY 645 PM CDT...
  BENT OAK AND 8 MILES SOUTHEAST OF TIBBEE BY 655 PM CDT...
  COLUMBUS AND 7 MILES SOUTHEAST OF WAVERLY BY 705 PM CDT...
  STEENS BY 715 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3373 8826 3315 8832 3301 8900 3332 8906
TIME...MOT...LOC 2325Z 244DEG 40KT 3329 8890

$$

GARRETT
3 follow-up statements
000 
WWUS54 KJAN 182354
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT FRI APR 18 2008

MSC025-087-103-105-159-190030-
/O.CON.KJAN.SV.W.0243.000000T0000Z-080419T0030Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-NOXUBEE MS-WINSTON MS-
654 PM CDT FRI APR 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN WINSTON...NORTHERN NOXUBEE...SOUTHEASTERN OKTIBBEHA...
LOWNDES AND EXTREME SOUTHEASTERN CLAY COUNTIES...

AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR MASHULAVILLE...OR 12 MILES
NORTHEAST OF NANIH WAIYA...MOVING NORTHEAST AT 46 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACON BY 710 PM CDT...
  BROOKSVILLE AND 9 MILES SOUTHEAST OF CRAWFORD BY 715 PM CDT...
  DEERBROOK BY 720 PM CDT...
  7 MILES NORTHWEST OF PRAIRIE POINT BY 725 PM CDT...
  BIGBEE VALLEY BY 730 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3373 8826 3315 8832 3301 8900 3349 8873
TIME...MOT...LOC 2354Z 244DEG 40KT 3309 8880

$$

GARRETT
000 
WWUS54 KJAN 190004
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT FRI APR 18 2008

MSC025-105-190015-
/O.CAN.KJAN.SV.W.0243.000000T0000Z-080419T0030Z/
CLAY MS-OKTIBBEHA MS-
705 PM CDT FRI APR 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKTIBBEHA AND
EXTREME SOUTHEASTERN CLAY COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3373 8826 3363 8827 3362 8828 3361 8827
      3339 8831 3315 8832 3304 8888 3331 8867
TIME...MOT...LOC 0005Z 243DEG 43KT 3313 8869

$$

MSC087-103-159-190030-
/O.CON.KJAN.SV.W.0243.000000T0000Z-080419T0030Z/
LOWNDES MS-NOXUBEE MS-WINSTON MS-
705 PM CDT FRI APR 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL WINSTON...NORTHERN NOXUBEE AND LOWNDES COUNTIES...

AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR MASHULAVILLE...OR 16 MILES
NORTH OF PRESTON...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACON BY 710 PM CDT...
  BROOKSVILLE AND 9 MILES SOUTHEAST OF CRAWFORD BY 715 PM CDT...
  DEERBROOK BY 720 PM CDT...
  7 MILES NORTHWEST OF PRAIRIE POINT BY 725 PM CDT...
  BIGBEE VALLEY BY 730 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3373 8826 3363 8827 3362 8828 3361 8827
      3339 8831 3315 8832 3304 8888 3331 8867
TIME...MOT...LOC 0005Z 243DEG 43KT 3313 8869

$$

GARRETT
000 
WWUS54 KJAN 190008
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT FRI APR 18 2008

MSC159-190018-
/O.CAN.KJAN.SV.W.0243.000000T0000Z-080419T0030Z/
WINSTON MS-
708 PM CDT FRI APR 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WINSTON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3373 8826 3348 8829 3348 8830 3346 8829
      3330 8830 3329 8832 3328 8831 3315 8833
      3305 8880 3307 8881 3331 8867
TIME...MOT...LOC 0008Z 243DEG 43KT 3314 8865

$$

MSC087-103-190030-
/O.CON.KJAN.SV.W.0243.000000T0000Z-080419T0030Z/
LOWNDES MS-NOXUBEE MS-
708 PM CDT FRI APR 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN NOXUBEE AND LOWNDES COUNTIES...

AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR MASHULAVILLE...OR 18 MILES
NORTHEAST OF PRESTON...MOVING NORTHEAST AT 49 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKSVILLE AND 9 MILES SOUTHEAST OF CRAWFORD BY 715 PM CDT...
  DEERBROOK BY 720 PM CDT...
  6 MILES NORTHWEST OF PRAIRIE POINT BY 725 PM CDT...
  BIGBEE VALLEY BY 730 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3373 8826 3348 8829 3348 8830 3346 8829
      3330 8830 3329 8832 3328 8831 3315 8833
      3305 8880 3307 8881 3331 8867
TIME...MOT...LOC 0008Z 243DEG 43KT 3314 8865

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:05 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 18, 6:05 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT FRI APR 18 2008

.UPDATE...DID A QUICK UPDATE TO ZONES AND GRID PRODUCTS TO REFLECT
DROPPING OF TRI-COUNTY METRO...COPIAH...LINCOLN AND LAWRENCE
COUNTIES FROM TORNADO WATCH 207. SOME LIGHTER CONVECTION CONTINUES
IN THESE AREAS CURRENTLY...BUT LOW LEVEL WINDS HAVE VEERED WITH
BOUNDARY PASSAGE AND THEREFORE TORNADO THREAT REMOVED. POPS AND
TEMPS ALSO TWEAKED FOR THE EVENING TO REALLY CONCENTRATE ACTIVE
WEATHER THREAT FOR FAR EASTERN ZONES OF MS THROUGH MID EVENING. /BB/

&&

.PREVIOUS DISCUSSION...
SHORT TERM...ALL INGREDIENTS FOR RAPID
THUNDERSTORM GROWTH UP TO SEVERE LIMITS CAME TOGETHER OVER THE LAST
FEW HOURS OVER CENTRAL SECTIONS OF MS. SEEMS THAT STRONG UPPER
FORCING FROM INCOMING DISTURBANCE HAS NOW LINKED WITH MARGINAL
INSTABILITY AND HIGH WIND SHEAR TO PRODUCE A BROKEN LINE OF POTENT
THUNDERSTORMS...INCLUDING EMBEDDED SUPERCELLS. THIS ACTIVITY HAS NOW
SHIFTED EAST OF THE I-55 CORRIDOR AND ALMOST THE ENTIRETY OF THE
SEVERE WEATHER THREAT SHOULD BE ASSOCIATED WITH THIS BROKEN LINE.
THIS CAN BE INTERPRETED TO MEAN LOCATIONS ALONG THE I-55 CORRIDOR
ARE MOSTLY CLEAR OF THE SEVERE RISK AND WILL BE CLEARED FROM THE
TORNADO WATCH SHORTLY. OTHERWISE...EXPECT STORMS TO MOVE THROUGH THE
EASTERN HALF OF THE STATE OVER THE NEXT SEVERAL HOURS AND EXITING IN
THE EARLY EVENING.

GRIDS AND ZONES HAVE BEEN UPDATED FOR INCLUSION OF TORNADO WATCH 207
UNTIL 10 PM. HWO HAS BEEN UPDATED TO BUMP UP SEVERE WEATHER WORDING
THROUGH THIS EVENING...ESPECIALLY EAST OF THE I-55 CORRIDOR./BB/

THE CLEARING SKIES AND INFLUX OF HIGH PRESSURE LATE TONIGHT WILL SET
THE STAGE FOR A BEAUTIFUL SATURDAY WITH SUNNY SKIES...WESTERLY
BREEZES AND HIGHS IN THE MID TO UPPER 70S. /BB/

LONGER TERM....MEDIUM RANGE GUIDANCE AND ENSEMBLES PAINT A RATHER
QUIET WEEKEND UNTIL WE GET INTO THE UPCOMING WORK WEEK. A SERIES OF
UPPER DISTURBANCES WILL PASS THROUGH THE SOUTHERN STREAM...GIVING
THE REGION A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.

LOOKING THE MODELS ON A DAILY BASIS. SURFACE HIGH PRESSURE WILL MOVE
OVER THE REGION OVER THE WEEKEND...BRINGING THE REGION MILD DAYS AND
COOL NIGHTS. LOWS WILL DIP FROM THE MIDDLE 40S EAST TO THE LOWER 50S
WEST ON SUNDAY MORNING. HIGHS ON SUNDAY WILL BE FROM NEAR 80 NORTH
TO THE LOWER 80S SOUTH...WHICH IS CLOSE TO MOS GUIDANCE.

SOUTHERLY RETURN FLOW WILL COME BACK TO THE REGION AHEAD OF AN
APPROACHING FRONT. THERE WILL BE A SERIES OF WEAK DISTURBANCES AND
JUST ENOUGH INSTABILITY TO SQUEEZE OUT SOME ISOLATED CONVECTION FOR
MONDAY THROUGH WEDNESDAY. DAILY HIGHS WILL BE IN THE LOWER TO MIDDLE
80S. NIGHTLY LOWS RISE FROM THE 50S ON MONDAY MORNING TO THE LOWER
AND MIDDLE 60S WEDNESDAY MORNING. THIS WILL BE DUE TO A WARMING
TREND AS MORE GULF MOISTURE RETURNS TO THE REGION. WENT CLOSE TO MEX
GUIDANCE ON GUIDANCE. THERE WAS SOME DIFFERENCES IN THE MODELS THE
EUROPEAN BRINGS FRONT INTO THE REGION ON WEDNESDAY...WHILE THE GFS
HAS THE FRONT APPROACHING THE REGION ON WEDNESDAY. WILL GO WITH THE
EUROPEAN FRONTAL BOUNDARY BECOMING STATIONARY ACROSS THE NORTH ON
WEDNESDAY...THEN IT WILL RETURN TO THE NORTH AS ANOTHER AREA OF LOW
PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS.

LOOKING AT THURSDAY INTO FRIDAY...OUR CHANCES OF RAIN WILL CONTINUE
THROUGH THE REST OF THE WORK WEEK AS LOW LEVEL SOUTHERLY FLOW
CONTINUES OVER THE REGION. A COLD FRONT WILL APPROACH THE REGION
FROM THE NORTHWEST. THE EUROPEAN MODEL WAS MUCH SLOWER WITH THE
APPROACH OF THE FRONT WITH THE FRONT NEAR THE ARKLAMISS ON 12Z
SATURDAY. THE REASON FOR THIS IS BECAUSE IT WAS SLOWER THE
ASSOCIATED SHORT WAVE ENERGY MOVING OVER THE 4 CORNERS REGION ON
FRIDAY MORNING...WHILE THE GFS HAS IT PUSHING ACROSS THE MID TO
UPPER PLAINS. WITH THE RIDGING OVER THE REGION...WILL GO WITH THE
SLOWER EUROPEAN MODEL AND KEEP SMALL POPS FOR THE LONG TERM PERIOD.
MADE ONLY MINOR ADJUSTMENTS TO MEX POPS. LOWS WILL BE IN THE LOWER
TO MIDDLE 60S. HIGHS WILL CONTINUE IN THE LOWER TO MIDDLE 80S./17/

&&

.AVIATION...SHOWERS AND EMBEDDED STRONG TO LOCALLY SEVERE
THUNDERSTORMS WILL MOVE ACROSS AREAS EAST OF THE MS RIVER THROUGH
THE REST OF THE LATE AFTERNOON AND EARLY EVENING HOURS. EXPECT A
GOOD DEAL OF THE CEILINGS ASSOCIATED WITH THIS ACTIVITY TO BE IN THE
MVFR RANGE...ALTHOUGH VFR CONDITIONS AND CALMER WEATHER WILL MOVE IN
QUICKLY BY MID EVENING AS THE FRONTS MOVES THROUGH. CLEARING SKIES
LATER TONIGHT WILL BRING THE POTENTIAL FOR FOG DEVELOPMENT ACROSS
MAINLY THE EASTERN HALF OF MS. SATURDAY SHOULD FEATURE SUNNY SKIES
AND WEST WINDS BELOW 20 MPH AFTER ANY MORNING FOG BURNS OFF. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       46  77  50  81 /  14   0   0   8
MERIDIAN      46  76  47  82 /  77   0   0   8
VICKSBURG     47  78  51  83 /   1   0   0   7
HATTIESBURG   48  78  50  83 /  88   0   0   3
NATCHEZ       45  77  50  82 /   1   0   0   3
GREENVILLE    49  76  52  81 /   1   0   0   9
GREENWOOD     47  75  50  81 /   9   0   0   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Apr 18, 5:09 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT FRI APR 18 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
192215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
509 PM CDT FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO PUSH EAST THROUGH
EASTERN PORTIONS OF MISSISSIPPI THROUGH THE REST OF THIS AFTERNOON
AND EARLY THIS EVENING. THE HIGHEST RISK FOR SEVERE THUNDERSTORMS
EXISTS SOUTH OF HIGHWAY 25. THE MAIN RISK WITH STORMS IN THE MENTIONED
AREAS WILL BE HIGH WINDS AND EMBEDDED TORNADOES...ALTHOUGH THE RISK
FOR LARGE HAIL CANNOT BE COMPLETELY RULED OUT.

THE COMBINATION OF INCOMING GULF MOISTURE AND A STRONG DISTURBANCE
IS EXPECTED TO PRODUCE THUNDERSTORMS ALONG A COLD FRONT THAT WILL BE
SWEEPING EAST THROUGH THE REGION BY EARLY TO MID EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NEEDED FOR THE EASTERN HALF OF CENTRAL MISSISSIPPI
LATE THIS AFTERNOON THROUGH THIS EVENING. ACTIVATION IS OTHERWISE
NOT ANTICIPATED THROUGH THURSDAY APRIL 24.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Local storm report, Apr 18, 4:59 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TORNADO          8 E CARPENTER           32.03N 90.54W
04/18/2008                   COPIAH             MS   EMERGENCY MNGR

            ROOF OF A HOME HEAVILY DAMAGED AND NUMEROUS TREES AND
            LARGE LIMBS DOWN. POSSIBLE TORNADO.

&&

KLW
Local storm report, Apr 18, 5:32 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 S OFAHOMA             32.66N 89.70W
04/18/2008                   LEAKE              MS   EMERGENCY MNGR

            MANY TREES DOWN ON SWAMP ROAD. TREE DOWN ACROSS ROAD ALSO
            JUST WEST OF CARTHAGE AND TREE DOWN ACROSS A ROAD IN THE
            NORTHWEST PART OF THE COUNTY.

&&

KLW
Local storm report, Apr 18, 5:45 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 N CAMDEN              32.83N 89.84W
04/18/2008                   MADISON            MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ALONG HIGHWAY 43. TOPS OF SOME
            TREES WERE SNAPPED.

&&

KLW
Local storm report, Apr 18, 6:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             6 N BAXTERVILLE         31.17N 89.59W
04/18/2008  E1.00 INCH       LAMAR              MS   EMERGENCY MNGR

&&

KLW
Local storm report, Apr 18, 6:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TORNADO          8 E CARPENTER           32.03N 90.54W
04/18/2008                   COPIAH             MS   EMERGENCY MNGR

            1 HOUSE ROOF HEAVILY DAMAGED AND AROUND 50 TREES DOWN.
            OVER 30 TREES WERE ACROSS ROADS. POSSIBLE TORNADO.

0400 PM     TORNADO          2 NW TERRY              32.12N 90.32W
04/18/2008                   HINDS              MS   EMERGENCY MNGR

            HINDS EOC REPORTS 20 HOMES WITH VARYING DEGREES OF
            DAMAGE. DAMAGE PATH EXTENDS ABOUT THREE-QUARTERS OF A
            MILE FROM DULANGY ROAD TO INTERSECTION OF OLD JACKSON AND
            FLOWERS ROAD. POSSIBLE TORNADO.

&&

KLW
Local storm report, Apr 18, 6:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT FRI APR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
04/18/2008                   WINSTON            MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AROUND THE LOUISVILLE AREA.

&&

KLW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 4:10 AM CDTLake Wind AdvisoryJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more10 hr
Apr 18, 3:28 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
Apr 18, 3:33 PM CDTTornado WarningJANCopiah, Hinds42 min
Apr 18, 4:08 PM CDTSevere Thunderstorm WarningJANHinds, Rankin52 min
Apr 18, 4:21 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery54 min
Apr 18, 4:33 PM CDTFlash Flood WarningJANHinds, Madison, Rankin93 min
Apr 18, 4:54 PM CDTSevere Thunderstorm WarningJANLeake, Scott51 min
Apr 18, 5:09 PM CDTSevere Thunderstorm WarningJANMarion52 min
Apr 18, 5:27 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Neshoba, Winston35 min
Apr 18, 5:44 PM CDTSevere Thunderstorm WarningJANScott, Smith46 min
Apr 18, 5:48 PM CDTTornado WarningJANLamar, Marion41 min
Apr 18, 5:52 PM CDTSevere Thunderstorm WarningJANClay, Webster38 min
Apr 18, 6:07 PM CDTTornado WarningJANForrest, Lamar53 min
Apr 18, 6:40 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton65 min
Apr 18, 6:45 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.